Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 2, NWS Little Rock, AR

January 12, 2006Conway County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jan 12, 2006, 10:55 PM CST for Conway County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2006, 10:55 PM CST (04:55 UTC)
Expired
Jan 12, 2006, 11:45 PM CST
In force
50 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Conway County, AR

The radar

The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 6:53 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 130455
TORLZK
ARC029-130545-
/O.NEW.KLZK.TO.W.0002.060113T0455Z-060113T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 PM CST THU JAN 12 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  CONWAY COUNTY IN CENTRAL ARKANSAS

* UNTIL 1145 PM CST

* AT 1051 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  HATTIEVILLE...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  HATTIEVILLE...JERUSALEM AROUND 1105 PM CST
  ST. VINCENT AROUND 1110 PM CST

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
WESTERN ARKANSAS.

LAT...LON 3534 9249 3517 9254 3514 9274 3513 9285
      3522 9284 3540 9284 3546 9283 3546 9274
      3546 9249

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 12, 2:45 PM CST, 8 hours 10 minutes earlier.

Area forecast discussion, Jan 12, 2:45 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CST THU JAN 12 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
LOW CLOUDS CONTD TO ADVECT NWD INTO THIS AFTN AND COVER JUST ABT ALL
EXCEPT FAR NRN AR ATTM. CLOUDS HAVE BEEN SLOW TO BREAK UP THIS AFTN
THANKS TO LOW LVL INVERSION SET UP ACRS THE REGION. EVEN WITH THE
CLOUDS...BREEZY SLY WINDS HAVE HELPED TEMPS TO CLIMB INTO THE 50S
AND 60S TODAY. MEANWHILE...DEWPOINTS AOA 50F HAVE WORKED AS FAR N AS
CNTRL AR AT MID AFTN. LOW LVL RH ADVECTION IS BEING HELD UP SOMEWHAT
OVR WRN AR DUE TO THE HIGHER TERRAIN. ALL OF THIS IS OCCURRING AHEAD
OF A DVLPG LOW PRES SYS CENTERED OVR SERN KS.

PRIMARY FCST CONCERNS DURG THE SHORT TERM WL BE RAIN CHCS TNGT...
ALONG WITH POTENTIAL OF STRONG/SVR STORMS...THEN TEMPS THRU THE
REMAINDER OF THE PD.

LAST FEW MODELS RUNS OF THE NAM AND GFS HAVE BEEN PLAYING CATCH-UP
IN REGARDS TO MOISTURE ADVECTION OVR THE REGION. THE 12Z RUNS TODAY
LOOK TO BE ON TRACK WITH OVERALL PROGRESSION OF THE CDFNT AND UPPER
LVL LOW THAT WL PUSH ACRS AR TNGT AND EARLY FRI.

CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING AND THEN SHIFT E OF
THE STATE FRI MRNG. STILL LOOKING AT CONVECTION FIRING VCNTY OF THE
FNT OVR WRN AR BY 9 PM AS CAP WEAKENS AND UPPER SUPPORT ARRIVES FROM
THE PLAINS. SHOWERS/STORMS WL TRANSLATE EWD THRU THE OVERNIGHT
HRS...WITH BULK OF THE ACTIVITY E OF THE FA BY FRI MRNG. STILL SOME
QUESTION AS TO THE HOW FAST AND HOW FAR N THE DEEPER MOISTURE WORKS
INTO AR...AND HOW MUCH CONVECTION WL BE SURFACE BASED AS OPPOSED TO
ELEVATED. APPEARS THAT SOME THREAT OF LARGE HAIL AND DAMAGING WINDS
EXIST OVERNIGHT FOR MUCH OF THE FA...PER DAY ONE OUTLOOK FM SPC.

GUSTY NW WINDS WL PREVAIL BEHIND THE FNT LATER TNGT AND ON FRI.
LIKELY WL NEED A LAKE WIND ADVY FRI FOR THE AREA...BUT WL LET MID
SHIFT MAKE FINAL DECISION. EXPECT A GOOD AMOUNT OF LOW CLOUDS ON FRI
AS THE FA WL BE UNDER CYCLONIC FLOW ALOFT ASSOCD WITH UPPER LVL LOW
LOCATED JUST NE OF THE STATE. COULD SEE SOME WRAPAROUND LIGHT RAIN
OVR PARTS OF NERN HALF OF THE FA FRI MRNG AS WELL.

SFC HIGH BUILDS INTO AR FRI NGT AND SAT BRINGING CLEARING SKIES AND
DRIER CONDS BACK TO THE FA. RDG AXIS WL SLIDE ACRS AR SAT NGT AND
EARLY SUN...WITH RETURN FLOW SETTING UP BY SUN AFTN. NEW STORM SYS
MOVES INTO THE CNTRL PLAINS STARTING SUN NGT. LOW LVL RH WL ONCE
AGAIN BE ON THE RETURN AHEAD OF THE SYS. HAVE LEFT SLGT CHC POPS IN
FOR SUN NGT AS WAA INCRS ACRS AR. BETTER CHCS OF RAIN WL EFFECT THE
REGION JUST BEYOND THIS FCST PD.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
A COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY. MOISTURE WILL
RETURN TO THE AREA MONDAY FROM THE SOUTHWEST AHEAD OF THE FRONT AND
BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.
DRY AIR WILL MOVE IN BEHIND THE FRONT THEN AN UPPER LOW WILL MOVE
ACROSS THE AREA TUESDAY BRINGING ANOTHER CHANCE OF RAIN. WITH CLOUDS
ACROSS THE AREA...INCREASED TEMPERATURES MONDAY NIGHT AND KEPT ALL
PRECIP LIQUID. RAIN CHANCES END TUESDAY AFTERNOON ACROSS THE NORTH.
COLDER AIR SETS IN TUESDAY NIGHT WITH A SURFACE RIDGE OVER THE AREA.
ANOTHER COLD FRONT MOVES INTO THE PLAINS THURSDAY. WEDNESDAY AND
THURSDAY WILL BE DRY...AND TEMPERATURES WILL GENERALLY BE ABOVE
NORMAL THROUGH THE EXTENDED PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Jan 12, 6:50 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CST THU JAN 12 2006

ARZ030-031-014-033-012-013-037-038-053-056-057-054-055-015-016-
034-062-063-052-067-066-065-064-069-068-025-005-004-007-024-003-
041-040-043-042-045-044-047-046-022-021-032-023-006-039-131100-
LOGAN-CONWAY-STONE-WHITE-NEWTON-SEARCY-SCOTT-YELL-CLARK-JEFFERSON-
ARKANSAS-HOT SPRING-GRANT-IZARD-INDEPENDENCE-WOODRUFF-DALLAS-
CLEVELAND-PIKE-CALHOUN-OUACHITA-DESHA-LINCOLN-DREW-BRADLEY-
JACKSON-BAXTER-MARION-SHARP-CLEBURNE-BOONE-MONTGOMERY-POLK-SALINE-
GARLAND-LONOKE-PULASKI-MONROE-PRAIRIE-POPE-JOHNSON-FAULKNER-
VAN BUREN-FULTON-PERRY-
650 PM CST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...OVERNIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF ARKANSAS
OVERNIGHT. THE MAIN CONCERN WILL BE DAMAGING WINDS AND PENNY SIZE
HAIL OR LARGER. ISOLATED TORNADOES ARE POSSIBLE.

A STORM SYSTEM AND COLD FRONT WILL MOVE INTO ARKANSAS FROM THE
WEST LATER TONIGHT. MOISTURE WILL BE LIMITED AHEAD OF THE FRONT
INITIALLY...WITH MOISTURE BECOMING MORE ABUNDANT AS THE FRONT
APPROACHES.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY WEATHER WILL RETURN ON FRIDAY...AND WILL CONTINUE INTO THE
WEEKEND. YET ANOTHER STORM SYSTEM AND COLD FRONT WILL ARRIVE FROM
THE WEST LATE SUNDAY NIGHT AND MONDAY. THE LATEST DATA SHOWS THAT
MOISTURE WILL BE ABUNDANT AHEAD OF THIS SYSTEM...WITH A GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS.

THE FRONT AND ITS ASSOCIATED PRECIPITATION WILL DEPART TO THE EAST
MONDAY EVENING...WITH COLDER AIR BEHIND THE FRONT. THERE MAY BE
ENOUGH LINGERING MOISTURE FOR SOME LIGHT RAIN OR SNOW IN NORTHERN
ARKANSAS EARLY TUESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND EARLY FRIDAY
WITH THE POTENTIAL OF SEVERE WEATHER.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

38

In the hours before

Local storm report, Jan 12, 10:08 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1008 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             IONE                    35.07N 94.05W
01/12/2006  1.00 INCH        LOGAN              AR   LAW ENFORCEMENT

0955 PM     HAIL             BOLES                   34.78N 94.05W
01/12/2006  0.88 INCH        SCOTT              AR   LAW ENFORCEMENT

&&

58
Local storm report, Jan 12, 10:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HAIL             OMAHA                   36.46N 93.19W
01/12/2006  0.75 INCH        BOONE              AR   FIRE DEPT/RESCUE

1043 PM     HAIL             3 W DARDANELLE          35.23N 93.22W
01/12/2006  1.00 INCH        YELL               AR   PUBLIC

            ALSO ESTIMATED 60 MPH WIND GUST.

1045 PM     HAIL             RUSSELLVILLE            35.27N 93.14W
01/12/2006  1.00 INCH        POPE               AR   TRAINED SPOTTER

            QUARTER SIZED HAIL COVERING GROUND ON INTERSTATE 40 AT
            EXIT 84.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:28 PM CSTSevere Thunderstorm WarningLZKPolk, Scott47 min
Jan 12, 9:33 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan42 min
Jan 12, 9:44 PM CSTSevere Thunderstorm WarningLZKBoone31 min
Jan 12, 10:13 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Montgomery, Pike, Polk, Pope and 1 more62 min
Jan 12, 10:36 PM CSTTornado WarningLZKPope, Yell39 min
Jan 12, 10:52 PM CSTSevere Thunderstorm WarningLZKSearcy, Van Buren53 min
Jan 12, 11:04 PM CSTSevere Thunderstorm WarningLZKGarland, Saline41 min
Jan 12, 11:17 PM CSTSevere Thunderstorm WarningLZKPerry43 min
Jan 12, 11:23 PM CSTSevere Thunderstorm WarningLZKBaxter, Cleburne, Faulkner, Stone67 min
Jan 12, 11:37 PM CSTSevere Thunderstorm WarningLZKPulaski, Saline53 min
Jan 12, 11:54 PM CSTSevere Thunderstorm WarningLZKIndependence, Izard, White66 min
Jan 12, 11:57 PM CSTSevere Thunderstorm WarningLZKGrant, Hot Spring48 min
Jan 13, 12:10 AM CSTSevere Thunderstorm WarningLZKLonoke65 min
Jan 13, 12:18 AM CSTSevere Thunderstorm WarningLZKDallas57 min
Jan 13, 12:21 AM CSTSevere Thunderstorm WarningLZKIndependence, Sharp43 min
Jan 13, 12:29 AM CSTSevere Thunderstorm WarningLZKJefferson, Pulaski46 min
Jan 13, 2:09 AM CSTSevere Thunderstorm WarningLZKArkansas36 min
Jan 13, 2:13 AM CSTSevere Thunderstorm WarningLZKDesha47 min
Jan 13, 6:09 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more12 hr

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.